MAUDE Adverse Event Report: NAKANISHI INC. NSK; SURGICAL HANDPIECE

NAKANISHI INC. NSK; SURGICAL HANDPIECE
Model Number SGS-E2S
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 10/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019 the doctor was performing a wisdom tooth extraction on #17 with the patient under local anesthesia when the handpiece he was using heated up and caused a burn to the patient's lip.The doctor prescribed medrol dosepak for treatment of the injury.The doctor has had a follow up with the patient and the injury is healing normally.No further medical treatment was reported to be required for treatment.

Brand Name
NSK
Common Device Name
SURGICAL HANDPIECE
Manufacturer (Section D)
NAKANISHI INC.
700 shimohinata
kanuma-shi, 322-8 666
JA  322-8666
MDR Report Key9358998
Report Number1422375-2019-00020
Device Sequence Number13573006
Product Code KMW
UDI-Device Identifier04560264556294
UDI-Public04560264556294
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/21/2019
Report Date (Section F) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSGS-E2S
Device Catalogue NumberH266001
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/01/2019
Device Age1 YR
Event Location Outpatient Treatment Facility
Date Report to Manufacturer11/21/2019
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age20 YR
Patient Weight68
Date Report Sent to FDA11/21/2019